Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 87, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 25, 2009, 1:01 AM CST for McLean County, Tazewell County, Woodford County, Illinois. It took effect at Dec 25, 2009, 6:00 PM CST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 1:01 AM CST (07:01 UTC)
- In effect from
- Dec 25, 2009, 6:00 PM CST
- Expired
- Dec 27, 2009, 3:15 PM CST
- In force
- 45 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
Counties McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mackinaw River near Congerville (CNGI2). The gauge peaked at 14.30 ft at Dec 26, 2009, 9:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 250701
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
101 AM CST FRI DEC 25 2009
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
.THE HEAVY RAINFALL WHICH HAS OCCURRED OVER CENTRAL ILLINOIS DURING THE
PAST 24 HOURS HAS PRODUCED SIGNIFICANT IN BANK RISES ALONG THE MACKINAW
RIVER.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
ILC113-179-203-252101-
/O.NEW.KILX.FL.W.0087.091225T2300Z-091227T1312Z/
/CNGI2.1.ER.091225T2300Z.091226T1200Z.091227T0712Z.NO/
101 AM CST FRI DEC 25 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* FROM THIS AFTERNOON TO SUNDAY MORNING.
* AT 1245 AM FRIDAY THE STAGE WAS 10.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 13.6 FEET BY TOMORROW MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
MACKINAW RIVER
CONGERVILLE 13 10.8 FRI 1 AM 13.6 12.6 10.5
$$
SMITH7 follow-up statements
000
WGUS83 KILX 251459
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
859 AM CST FRI DEC 25 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC113-179-203-260459-
/O.EXT.KILX.FL.W.0087.091226T0000Z-091226T1800Z/
/CNGI2.1.ER.091226T0000Z.091226T0600Z.091226T1200Z.NO/
859 AM CST FRI DEC 25 2009
THE FLOOD WARNING CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* FROM THIS EVENING TO SATURDAY AFTERNOON.
* AT 845 AM FRIDAY THE STAGE WAS 12.4 FEET.
* FLOOD STAGE IS 13 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 13.1 FEET BY MIDNIGHT TONIGHT. THE RIVER WILL
FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 13 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
MACKINAW RIVER
CONGERVILLE 13 12.4 FRI 9 AM 13.0 10.7 8.1
$$
07000
WGUS83 KILX 260252
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
852 PM CST FRI DEC 25 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC113-179-203-261652-
/O.EXT.KILX.FL.W.0087.000000T0000Z-091227T0742Z/
/CNGI2.1.ER.091225T2120Z.091226T0600Z.091227T0142Z.NO/
852 PM CST FRI DEC 25 2009
THE FLOOD WARNING CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL LATE SATURDAY NIGHT.
* AT 745 PM FRIDAY THE STAGE WAS 13.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.6 FEET BY
EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
TOMORROW EVENING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SAT SUN MON
MACKINAW RIVER
CONGERVILLE 13 13.3 FRI 8 PM 13.6 11.8 9.1
$$000
WGUS83 KILX 261058
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
458 AM CST SAT DEC 26 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES
SPOON RIVER AT SEVILLE AFFECTING FULTON COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC113-179-203-270058-
/O.EXT.KILX.FL.W.0087.000000T0000Z-091227T0700Z/
/CNGI2.1.ER.091225T2120Z.091226T1200Z.091227T0100Z.NO/
458 AM CST SAT DEC 26 2009
THE FLOOD WARNING CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL LATE TONIGHT.
* AT 445 AM SATURDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
MACKINAW RIVER
CONGERVILLE 13 13.8 SAT 5 AM 11.8 9.1 7.4
$$
ILC057-095-270057-
/O.EXT.KILX.FL.W.0084.000000T0000Z-091228T1440Z/
/LNMI2.1.ER.091225T0838Z.091226T1800Z.091228T0840Z.NO/
458 AM CST SAT DEC 26 2009
THE FLOOD WARNING CONTINUES FOR
THE SPOON RIVER AT LONDON MILLS.
* UNTIL MONDAY MORNING.
* AT 345 AM SATURDAY THE STAGE WAS 19.0 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.4 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY
MORNING.
* IMPACT...AT 21.0 FEET...DAMAGE BEGINS TO SOME RESIDENCES IN LONDON
MILLS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
SPOON RIVER
LONDON MILLS 15 19.0 SAT 4 AM 18.2 14.5 11.2
$$
ILC057-270057-
/O.EXT.KILX.FL.W.0091.000000T0000Z-091228T0600Z/
/SEVI2.1.ER.091225T1922Z.091227T0000Z.091228T0000Z.NO/
458 AM CST SAT DEC 26 2009
THE FLOOD WARNING CONTINUES FOR
THE SPOON RIVER AT SEVILLE.
* UNTIL LATE SUNDAY NIGHT.
* AT 445 AM SATURDAY THE STAGE WAS 22.3 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.9 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 23.0 FEET...EASTERLY ACCESS ROAD TO SEVILLE INUNDATED.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
SPOON RIVER
SEVILLE 22 22.3 SAT 5 AM 22.9 20.3 16.7
$$
SMITH000
WGUS43 KILX 261457
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
857 AM CST SAT DEC 26 2009
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
FOLLOWING RIVERS IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
ILC113-179-203-270457-
/O.EXT.KILX.FL.W.0087.000000T0000Z-091228T0000Z/
/CNGI2.2.ER.091225T2120Z.091226T1800Z.091227T1800Z.NO/
857 AM CST SAT DEC 26 2009
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL SUNDAY EVENING.
* AT 845 AM SATURDAY THE STAGE WAS 14 FEET.
* FLOOD STAGE IS 13 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL BE NEAR ITS CREST OF 14 FEET THROUGH
THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY
AFTERNOON.
* IMPACT...AT 13 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
MACKINAW RIVER
CONGERVILLE 13 14.0 SAT 9 AM 13.5 11.0 9.2
$$000
WGUS83 KILX 270220
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
820 PM CST SAT DEC 26 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC113-179-203-271620-
/O.EXT.KILX.FL.W.0087.000000T0000Z-091228T0234Z/
/CNGI2.2.ER.091225T2120Z.091227T0045Z.091227T2034Z.NO/
820 PM CST SAT DEC 26 2009
THE FLOOD WARNING CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL SUNDAY EVENING.
* AT 745 PM SATURDAY THE STAGE WAS 14.2 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW AFTERNOON.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME SUN MON TUE
MACKINAW RIVER
CONGERVILLE 13 14.2 SAT 8 PM 13.8 11.3 9.4
$$000
WGUS83 KILX 271634
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1034 AM CST SUN DEC 27 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC113-179-203-280234-
/O.CON.KILX.FL.W.0087.000000T0000Z-091228T0234Z/
/CNGI2.2.ER.091225T2120Z.091227T0045Z.091227T2034Z.NO/
1034 AM CST SUN DEC 27 2009
THE FLOOD WARNING CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL THIS EVENING.
* AT 10 AM SUNDAY THE STAGE WAS 13.5 FEET.
* FLOOD STAGE IS 13 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
LATE THIS AFTERNOON.
* IMPACT...AT 13 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
MACKINAW RIVER
CONGERVILLE 13 13.5 SUN 10 AM 11.3 9.4 8.2
$$
07000
WGUS83 KILX 272115
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CST SUN DEC 27 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC113-179-203-272145-
/O.CAN.KILX.FL.W.0087.000000T0000Z-091228T0234Z/
/CNGI2.2.ER.091225T2120Z.091227T0045Z.091227T1933Z.NO/
315 PM CST SUN DEC 27 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* AT 3 PM SUNDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 13 FEET.
* FELL BELOW FLOOD STAGE AT 2 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.3 FEET BY TOMORROW
MORNING.
* IMPACT...AT 13 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME MON TUE WED
MACKINAW RIVER
CONGERVILLE 13 12.8 SUN 3 PM 11.3 9.4 8.2
$$
07What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 24, 11:21 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 24, 11:21 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1121 PM CST THU DEC 24 2009 .DISCUSSION... ISSUED 857 PM CST THU DEC 24 2009 HOURLY TEMPS AND OVERNIGHT LOW TEMPS NEED TO BE ADJUSTED TONIGHT TO ACCOUNT FOR CURRENT TRENDS AND WHAT IS EXPECTED OVERNIGHT AND INTO TOMORROW. BASED ON CURRENT RADAR TRENDS AND NEW MODEL OUTPUT...WILL LIKELY EXTENDED FLOOD WATCH TIL 6AM IN MORNING. RAIN WILL STILL TAPER OFF AND DIMINISH AFTER MIDNIGHT BUT FLOODING POTENTIAL WILL LIKELY CONTINUE UNTIL MORNING. CLOUD COVER...POPS AND WINDS ALL LOOK OK. AUTEN && .AVIATION... ISSUED 1121 PM CST THU DEC 24 2009 PCPN WILL CONTINUE OVERNIGHT AND THEN BECOME MORE SCATTERED AS DRY SLOT PUSHES INTO THE REGION. PCPN WILL REMAIN IN LIQUID FORM AS THE SYSTEM CONTINUES TO LIFT NORTH. EXPECT PCPN TO CHANGE TO ALL SNOW FROM SOUTHWEST TO NORTH AS THE COLD AIR GETS WRAPPED AROUND THE LOW IN THE SOUTH FIRST AND THEN PROGRESSES NORTH DURING THE DAY. EXPECTING IT TO CHANGE AT SPI FIRST AROUND 16Z AND THEN MOVE NORTH WITH PIA AND BMI LAST AT AROUND 18-19Z. CMI COULD BE LATER AS WELL DEPENDING ON HOW FAST THE COLD AIR MOVES EAST. SNOW IN THE AFTERNOON WILL BE SCATTERED AND SHOWERY BUT CONTINUE INTO THE EVENING HOURS. WINDS WILL BE EASTERLY THEN SOUTHEAST THEN SWITCH TO SOUTHERLY TO SOUTHWESTERLY TOMORROW MORNING AND INTO THE AFTERNOON. AUTEN && .PREV DISCUSSION... ISSUED 300 PM CST THU DEC 24 2009 MAIN FORECAST CONCERNS TODAY REVOLVE AROUND ONGOING MAJOR WINTER STORM SYSTEM. THESE CONCERNS INCLUDE HOW MUCH RAIN WILL STILL FALL IN OUR AREA...WHEN PRECIPITATION WILL CHANGE OVER TO SNOW...HOW MUCH SNOW WILL FALL AS THE SYSTEM VERY SLOWLY PULLS AWAY HEADING INTO THE WEEKEND...AND HOW WINDY IT WILL BE. 12Z MODELS IN GOOD OVERALL AGREEMENT WITH ONGOING SYSTEM...SO DO NOT REALLY HAVE A PREFERRED SOLUTION. SHORT TERM...TONIGHT THROUGH SUNDAY...WE ARE CURRENTLY SEEING THE MAIN EVENT WITH RESPECT TO THE STORM IMPACTS OVER CENTRAL AND SOUTHEAST ILLINOIS. A PLUME OF RICH MOISTURE IS STREAMING NORTH FROM THE GULF OF MEXICO TO THE EAST OF THE MAIN SYSTEM. STRONG/DEEP ISENTROPIC ASCENT AND UPPER DIFFLUENCE ARE BOTH HELPING TO EFFICIENTLY WRING THIS MOISTURE OUT IN THE FORM OF MODERATE TO HEAVY RAIN. THE SURFACE LOW...CURRENTLY CENTERED OVER ARKANSAS...WILL LIFT INTO MIDWEST/GREAT LAKES TONIGHT AND LINGER THROUGH MUCH OF THE WEEKEND. THE STRONG UPPER LOW...CURRENTLY DRIVING THE SURFACE LOW...WILL LIFT NORTHEAST FROM THE SOUTHERN PLAINS TONIGHT. THEN...THIS UPPER LOW WILL DUMBBELL AROUND ANOTHER VIGOROUS WAVE THAT IS STARTING TO DIVE INTO THE NORTHERN PLAINS. THESE TWO UPPER FEATURES WILL DEVELOP INTO A MUCH LARGER UPPER LOW THAT WILL BE VERTICALLY STACKED OVER THE SURFACE LOW. EXPECT RAINS TO CONTINUE THROUGH THE NIGHT...THOUGH THEY SHOULD BEGIN TO TAPER OFF OVERNIGHT AS THE RICHER MOISTURE PUSHES OFF TO OUR EAST. FOR THIS REASON...WILL CONTINUE TO LET THE FLOOD WATCH EXPIRE AT MIDNIGHT. THE DRY SLOT ASSOCIATED WITH THE SOUTHERN PLAINS WAVE WILL ARRIVE BY CHRISTMAS MORNING AND GREATLY REDUCE THE MEASURABLE PRECIPITATION. THE COLD AIR THAT IS ASSOCIATED WITH THIS FEATURE WILL ALSO CHANGE ANY LINGERING RAINFALL OVER TO SNOW CHRISTMAS MORNING. ONCE THE SNOW SHOWERS BEGIN CHRISTMAS DAY...THEY WILL BE WITH US PERIODICALLY THROUGH THE WEEKEND. THE VERTICALLY STACKED SYSTEM WILL KEEP US IN DEEP CYCLONIC FLOW...WITH OCCASIONAL ENHANCEMENTS IN LIFT/MOISTURE DEPTH AS IMPULSES ROTATE AROUND THE SYSTEM. HOWEVER...THERE ARE A COUPLE THINGS GOING AGAINST MUCH IN THE WAY OF SNOW ACCUMULATION FRIDAY INTO SUNDAY. FIRST...THE MOISTURE DEPTH IS EXPECTED TO BE SHALLOW FOR MUCH OF THE TIME AND SHOULD NOT SUPPORT MORE THAN FLURRIES. SECOND...THE AIR MASS OVERHEAD DURING THE PERIOD WILL BE VERY COLD AND SHOULD RESULT IN SMALL SNOW FLAKES THAT WILL NOT ACCUMULATE MUCH. SO...HAVE KEPT SNOW CHANCES NO HIGHER THAN THE CHANCE CATEGORY. HOWEVER...USED SCATTERED WORDING RATHER THAN CHANCE SINCE IT WILL SNOW...JUST NOT VERY MUCH. AS FAR AS WIND CONCERNS...WHILE IT WILL BE WINDY THE NEXT FEW DAYS...WE SHOULD STAY BELOW ADVISORY CRITERIA. THE STRONGEST WINDS AT THE MOMENT ARE JUST WEST AND EAST OF THE MAIN SURFACE LOW. BY THE TIME THE SURFACE LOW GETS HERE BY EARLY FRIDAY...IT WILL BE STARTING TO OCCLUDE AND RESULT IN WEAKER WINDS ACROSS THE MIDWEST. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MODELS/ENSEMBLES IN REASONABLE AGREEMENT THROUGH THE PERIOD. THE LARGE UPPER/SURFACE LOW THAT WILL BE WITH US THROUGH MUCH OF THE WEEKEND WILL FINALLY DEPART... RESULTING IN MAINLY DRY WEATHER AND MODERATING TEMPERATURES. THE MEAN UPPER FLOW WILL SPLIT AGAIN AFTER THE CURRENT SYSTEM DEPARTS...WITH THE MAIN ENERGY IN THE FLOW STAYING TO OUR NORTH AND SOUTH. HOWEVER...A WEAK IMPULSE...AND ASSOCIATED RISK OF SNOW...IS EXPECTED TO ARRIVE BY WEDNESDAY/THURSDAY. HAVE ADDED A SLIGHT CHANCE OF SNOW TO COVER THIS POTENTIAL...THOUGH THE BETTER PRECIPITATION CHANCES WILL STAY MORE CLOSELY TIED TO TO THE SOUTHERN STREAM OF THE JET NEAR THE GULF COAST. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 6 AM CST FRIDAY FOR ILZ027>031-036>038-040>057- 061>063-066>068-071>073. FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ILZ051. &&
Hazardous weather outlook, Dec 24, 2:43 PM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 243 PM CST THU DEC 24 2009 ILZ027>031-037-038-045-046-251200- CHAMPAIGN-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-VERMILION- WOODFORD- 243 PM CST THU DEC 24 2009 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF RAIN WILL CONTINUE ACROSS CENTRAL ILLINOIS THROUGH TONIGHT...WITH ADDITIONAL AMOUNTS OF RAIN OF A HALF TO 1 INCH WITH LOCALLY HIGHER AMOUNTS BY MIDNIGHT. THIS AMOUNT OF RAIN...FALLING ON A PARTIALLY FROZEN GROUND FROM I-74 NORTH...WILL LIKELY LEAD TO LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE CONTINUE TO MONITOR LATER FORECASTS AND STATEMENTS INCLUDING RIVERS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS THE SYSTEM PUSHES FURTHER NORTHEAST ON CHRISTMAS DAY...COLDER AIR WILL BE DRAWN INTO THE REGION...CAUSING LINGERING RAIN OR DRIZZLE TO CHANGE TO LIGHT SNOW OR FLURRIES. TEMPERATURES DROPPING BELOW FREEZING BY AFTERNOON CHRISTMAS DAY...COUPLED WITH THE FALLING SNOW...COULD PRODUCE HAZARDOUS DRIVING CONDITIONS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040>044-047>057-061>063-066>068-071>073-251200- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY- 243 PM CST THU DEC 24 2009 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF RAIN WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST ILLINOIS THROUGH TONIGHT...WITH ADDITIONAL AMOUNTS OF RAIN BETWEEN A HALF AND 1 INCH BY MIDNIGHT WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS AMOUNT OF RAIN WILL LIKELY LEAD TO LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE CONTINUE TO MONITOR LATER FORECASTS AND STATEMENTS INCLUDING RIVERS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS THE SYSTEM PUSHES FURTHER NORTHEAST ON CHRISTMAS DAY...COLDER AIR WILL BE DRAWN INTO THE REGION...CAUSING LINGERING RAIN OR DRIZZLE TO CHANGE TO LIGHT SNOW OR FLURRIES. TEMPERATURES DROPPING BELOW FREEZING BY AFTERNOON CHRISTMAS DAY...COUPLED WITH THE FALLING SNOW...COULD PRODUCE HAZARDOUS DRIVING CONDITIONS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KH
In the hours before
Local storm report, Dec 24, 10:28 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1028 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
12/24/2009 M1.05 INCH LOGAN IL CO-OP OBSERVER
SINCE 6 AM
&&
JRPLocal storm report, Dec 24, 10:45 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1045 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN HENRY 41.11N 89.36W
12/24/2009 M1.65 INCH MARSHALL IL EMERGENCY MNGR
STILL RAINING. LOTS OF PONDING OF WATER IN TOWN DUE TO
STORM DRAINS BEING FROZEN OVER.
&&
AUTENLocal storm report, Dec 24, 11:33 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1133 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
12/24/2009 M1.84 INCH MENARD IL MESONET
MEASURED SINCE 2315 HRS ON 12/22/09
1130 PM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
12/24/2009 M1.91 INCH MCLEAN IL NWS EMPLOYEE
STORM TOTAL SO FAR
&&
JRPLocal storm report, Dec 24, 11:35 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1135 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN HOPEDALE 40.42N 89.42W
12/24/2009 M1.27 INCH TAZEWELL IL MESONET
36 HOUR RAINFALL TOTAL
0145 PM HEAVY RAIN NEWMAN 39.80N 87.99W
12/24/2009 M1.08 INCH DOUGLAS IL MESONET
36 HOUR RAINFALL TOTAL
0230 PM HEAVY RAIN LANE 40.13N 88.85W
12/24/2009 M1.54 INCH DE WITT IL MESONET
36 HOUR RAINFALL TOTAL
0315 PM HEAVY RAIN WATSON 39.03N 88.57W
12/24/2009 M1.31 INCH EFFINGHAM IL MESONET
36 HOUR RAINFALL TOTAL
0330 PM HEAVY RAIN PANA 39.39N 89.08W
12/24/2009 M1.84 INCH CHRISTIAN IL MESONET
36 HOUR RAINFALL TOTAL
0350 PM HEAVY RAIN CHAMPAIGN 40.11N 88.26W
12/24/2009 M1.48 INCH CHAMPAIGN IL MESONET
36 HOUR RAINFALL TOTAL
0415 PM HEAVY RAIN PEORIA 40.74N 89.61W
12/24/2009 E1.82 INCH PEORIA IL MESONET
36 HOUR RAINFALL TOTAL AT FOREST PARK NATURE CENTER IN
PEORIA
0423 PM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
12/24/2009 M2.27 INCH SHELBY IL MESONET
STORM TOTAL SO FAR
0424 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
12/24/2009 M1.54 INCH MENARD IL MESONET
STORM TOTAL SO FAR
0432 PM HEAVY RAIN MORTON 40.61N 89.47W
12/24/2009 M1.64 INCH TAZEWELL IL CO-OP OBSERVER
STORM TOTAL SO FAR
0449 PM HEAVY RAIN MATTOON 39.48N 88.37W
12/24/2009 M1.45 INCH COLES IL MESONET
STORM TOTAL SO FAR. STANDING WATER COVERS SOME COUNTRY
ROADS. NO WATER PROBLEMS ON PRIMARY ROADS.
0555 PM HEAVY RAIN 2 S CHESTNUT 40.04N 89.20W
12/24/2009 M2.22 INCH LOGAN IL MESONET
STORM TOTAL SO FAR
0623 PM HEAVY RAIN CHENOA 40.74N 88.72W
12/24/2009 M1.29 INCH MCLEAN IL CO-OP OBSERVER
0820 PM HEAVY RAIN EUREKA 40.72N 89.28W
12/24/2009 M1.30 INCH WOODFORD IL MESONET
STORM TOTAL SO FAR
1007 PM HEAVY RAIN 2 N GERMANTOWN HILLS 40.80N 89.47W
12/24/2009 M1.65 INCH WOODFORD IL MESONET
STORM TOTAL SO FAR
1027 PM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
12/24/2009 M1.05 INCH LOGAN IL CO-OP OBSERVER
SINCE 6 AM
1040 PM HEAVY RAIN HENRY 41.11N 89.36W
12/24/2009 M1.65 INCH MARSHALL IL EMERGENCY MNGR
STILL RAINING. LOTS OF PONDING OF WATER IN TOWN DUE TO
STORM DRAINS BEING FROZEN OVER.
1130 PM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
12/24/2009 M1.91 INCH MCLEAN IL NWS EMPLOYEE
STORM TOTAL SO FAR
1130 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
12/24/2009 M1.84 INCH MENARD IL MESONET
MEASURED SINCE 2315 HRS ON 12/22/09
&&
JRPLocal storm report, Dec 25, 12:50 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1250 AM CST FRI DEC 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN PETERSBURG 40.01N 89.85W
12/24/2009 M0.00 INCH MENARD IL MESONET
STORM TOTAL RAINFALL AS OF 11 PM...2.59 INCHES...STILL
RAINING. SWOP REPORT
&&
SMITHLocal storm report, Dec 25, 12:50 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1250 AM CST FRI DEC 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN PETERSBURG 40.01N 89.85W
12/24/2009 M2.59 INCH MENARD IL MESONET
STORM TOTAL RAINFALL AS OF 11 PM...2.59 INCHES...STILL
RAINING. SWOP REPORT
&&
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 9:44 PM CST | River Flood Warning | ILX | Fulton, Knox | 3 days |
| Dec 24, 9:49 PM CST | River Flood Warning | ILX | Piatt | 5 days |
| Dec 24, 10:12 PM CST | River Flood Warning | ILX | Lawrence | 8 days |
| Dec 25, 1:07 AM CST | River Flood Warning | ILX | Cass, Mason | 8 days |
| Dec 25, 3:50 AM CST | Special Weather Statement | ILX | DeWitt, Logan, Macon, Moultrie, Piatt | 85 min |
| Dec 25, 6:18 AM CST | River Flood Warning | ILX | Fulton, Mason | 6 days |
| Dec 25, 6:41 AM CST | River Flood Warning | ILX | Cass, Mason, Menard | 5 days |
| Dec 25, 2:19 PM CST | River Flood Warning | ILX | Fulton | 70 hr |
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.